MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL,CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL,CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205335
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, it was found that label states item is a concave, but it is actually a convex blade.The device was used on the patient.A backup device was available to complete the procedure with no delay and no patient injuries.
 
Additional Manufacturer Narrative
The reported full radius blade concave blades were not returned for evaluation.A trend of this nature has been observed with this product in the field, prompting a corrective action investigation.This error results in the cutting window being located incorrectly relative to the bend.As an immediate response to this complaint, a quality alert was issued and a retraining of the machine operators to the manufacturing process was performed.In addition a root cause investigation has been opened to address this failure mode.

Brand Name
FULL RADIUS BL,CONCAVE EP-1 (BX 3)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8762800
Report Number1219602-2019-00783
Device Sequence Number14112811
Product Code HAB
UDI-Device Identifier03596010251626
UDI-Public03596010251626
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2021
Device Catalogue Number7205335
Device Lot Number50779861
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date07/04/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1